Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Infertility Patient Worried About Side-Effects From Lupron Trigger Shot

Posted Aug 12 2010 12:00am

Question:

Hello. I am about to undergo a cycle in which we will use Lupron as a trigger. I recently have read frightening stories of women who have had long-term, debilitating physical and cognitive side effects after using Lupron even once (usually to treat medical conditions). I am wondering if using Lupron as trigger shot could subject me to the same permanent, debilitating side effects. (I do have endometriosis, and I don't know if that makes one more susceptible to the dangerous effects of this drug)?

Thank You. L. From the U.S.

Answer:

Hello L. from the U.S.,

The lupron you are reading about is for the treatment of endometriosis and not the same dose that is used for the trigger. The endometriosis dosage is 3.75 mg or 11.25 mg, whereas the trigger dose is 0.5 mg. There are no known serious side effects from the Lupron trigger. Some mild side-effects might include: hot flashes, vaginal dryness, and headaches. If these side effects occur they will usually resolve after you start taking gonadotropins. After ovulation is triggered, there is no further need to continue on Lupron.

Besides, I and many other docs use full-dose Lupron for the treatment of endometriosis all the time and I have yet to have a patient with the horror stories that are published on the internet. Keep in mind that internet stories are not edited or filtered so you have to believe them carefully and with a little reservation.

Good Luck and don't worry,

Edward J. Ramirez, M.D., FACOG
Executive Medical Director
The Fertility and Gynecology Center
Monterey Bay IVF Program
Monterey, California, U.S.A.
Post a comment
Write a comment:

Related Searches